MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060238
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the upper part of the screwdriver is broken off.".
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text: device disposition unknown.
 
Event or Problem Description
As reported: "the upper part of the screwdriver is broken off.".
 
Additional Manufacturer Narrative
Please note correction to sections d9/h3, the device was returned, and h6 ( method, results and conclusion codes).The reported event could be confirmed, since the device was returned and matches the alleged failure.The received screwdriver showed normal signs of usage evident by the presence of scratch marks and normal wear.The blade is broken at the distal end and the small fragment was not returned.We can also see slight deformation on the hexagon.The breakage is in a brittle manner as there are no signs of plastic deformation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The appearance of the breakage surface indicates a (forced) brittle breakage of the screwdriver due to overload, most likely by bending stresses where it is mentioned that ¿do not lever¿.Generally, stryker osteosynthesis does not define the maximum number of uses for re-usable medical devices.Based on the above facts the root cause of the reported event is related to inadequate handling by the user.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the upper part of the screwdriver is broken off.".

Brand Name
SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17393972
Report Number0009610622-2023-00267
Device Sequence Number14965881
Product Code LXH
UDI-Device Identifier04546540520432
UDI-Public04546540520432
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060238
Device Lot NumberKMW350801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer09/05/2023
01/31/2024
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/14/2023
02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown